It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board


Arthritis Board Index
Board Index > Arthritis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


:dizzy: Hi
I am on 10mg methatrexate injections once a week and i suffer from nausea for about a day after i inject.
I am also on Infiximab for my RA and the MTX is a necessary addition for it. I was on MTX tablets a couple of years ago but my stomache reacted badly to it ( and the cocktail of pain meds i was on at the time) I have no problem injecting myself but the nausea really affects me.
I have timed it so i inject last thing on friday night so i can sleep through some of the nausea and i don't miss any work ( i am a teacher) I never throw up but the feeling is constantly there and i feel i must look green.
some saturdays are completely written off as i can't focus or socialise as i feel so bad.
I need the methatrexate so i need to live with it, but if anyone has any suggestions to help with the nausea i would be greatful.

thistle:dizzy:
Have you tried taking an OTC antihistamine or asking your doctor if you can have something for the nausea? There are meds out there specifically to target nausea.

P.S. I am a teacher too. What do you teach?

Nancy
HI thistle
I take meth tablets 2.5 mgs twice a week on tuesdays and fridays
I have 3 tablets on tuesdays and 2 tablets on fridays .I also take nexium which controls the stomach problems associated with taking meth orally.I find I have very little nausea .I couldnot tolerate the nausea of injecting Meth.
hope this helps Motiman
thanks for the info,
Bio' I think i will ask the doc for something, although i am fed up with all the tablets i think i need it. I have tried all the herbal remedies such as pepermint and ginger.
I teach Design and Technology in high school in Scotland, my RA has had many good and bad spells since i started teaching 7 years ago, my school has been really understanding, even though i am on crutches at the mo as my hi is really sore.
What about you Bio' what do you teach and how are you affected?

Motiman I am already on nexium as my stomach is pretty week as i have been on meds for RA since i was 18 months old. I find i does help with with the acid etc but it isn't touching the nausea.

I guess i will make an appointment at the docs. Thanks for the info.

Thistle
Hi Thistle,

When I was on Methx they gave me 5mg of folic acid to take every day and that did make the nausea easier. Maybe that will help you too.

Good luck
Olivia :)
Lady Olivia,
They gave me that too, but i must admit i have been a bit sloppy taking it on time recently, i will make sure i take it next time. I hope that is the solution it would be great if it is that easy.

thanks for the reminder

thistle
Hello,

Just wondering, does your Rheumatologist have you on a folic acid supplement, mine did and I experienced nausea and vomiting. He adjusted the dose to a higher amount and my nausea cleared. In some people the MTX uses up too much folic acid causing these kinds of symptoms.

Kscott
I also take methotrexate and it was always making me feel nauseous. The doctor prescribed a drug called leucovorin. I take 3 tablets 10 to 12 hours after the mx and it seems to really help. You might want to ask your doc about this, Hope this helps you.
well, this week i made sure i took my folic acid and things were better, not perfect, but better. I wish the docs would explain clearly what all the pills are for it would be a lot easier for us patients to sort ourselves out. I don't advicate self medicating, but when you have been on adult doses of meds for 23 out of your 28 years on earth you can read yur body pretty well.

i might still go ask the docs for something stronger, one thing at a time.

thanks all for the advice, it is a quicker and more informative way than the doc sometimes.
Thistle
Hi Thistle, i had the same nausea problem as you, my doc gave me some domperidone tablets and i have been fine since. I am now on 15mg mtx injections and increase to 17.5mg this week.
Hope this helps
Hey again thistle
Hows the hip whats the outcome of the mri??
when I was on the MTX i used take 20mg b4 bed on monday night and i would be vomiting after a few hours and Id stay like that bad nausea and some vomiting until at least wednesday, so I was put on stemitil(I also have tried maxalon which I tend to find more effective) anyway they're called anti-emetics and solve that side effect im not on the MTX now all my meds are been switched around as they cant manage to suppress my immune system enough I also have a connective tissue disorder another immune disease on top of the Psoriatic arthritis so im on oral steroids, steroid creams and ointments, imuran which the docs call a "steroid sparer/atrecher" , arava, dapsone and a chemo tablet which i cant spell the name of its used mostly in leukemia patients so I often take tablets to stop me vomiting

Hope that it gets sorted out for you as its horrible to be like that
Please let me know how you're getting on
Chell
Hi thistlegirl...I take 20mg. of methotrexate (mtx), eight 2.5mg. tablets, once a week and the nausea bothered me greatly at first too. I also take Prilosec OTC once a day and 1 mg of folic acid daily.After 4 to 5 weeks the nausea went away, thank goodness. Previously I took 2 one mg. folic acids a day. I dont know if it was explained to you or not, but mtx is a chemo drug, but in a low dose for Rheumatoid Arthritis. Hence the nausea and the folic acid will help that and it will also help to keep your hair from falling out. When I was on 25mg. of mtx, every time I brushed my hair it would come out. It will also affect your liver, 2 mo. ago my liver enzymes were high so Dr. lowered the mtx to 20mg. and now my enzymes are normal. I dont know the conversion for injection cc's to pill mg's but your Dr. could tell you. My Rheumy does not give more than 25mg at a time. I also take Enbrel shots once a week and you have to take the mtx. along with it. I take my mtx on Sunday nights at bedtime so I am sure that helps eleviate the nausea. I feel really tired and no energy on Monday afternoon and usually all day Tues., but I am retired so that doesnt matter. I used to take it on Fri. night but then that blew doing anything much on the weekend, so switched to the Sun. nt. time. If I can be of further help, let me know. Talk to your Rheumatologist abt. your symptoms. Good Luck...Marcia
Hi MC1982,
thanks for tha advise, i have upped my dose of folic acid and it seems to be helping a lot. I was on a much higher dose of MTX lastyear but my liver reacted as you talked about. So now i am on Remicade with a low dose of MTX on top.
The energy is the problem at the mo, i am a full time teacher and i really cant stand the thought of being in front of a class feeling as wiped as i do on the day after the MTX, so i figure if i take it on a friday night i will sleep through most of the tough bits. Now i have got the nausea under control it is goig much better. I have had RA for most of my 28 years and i am yet to find a med that does not have a side effect - 1 pill for Arthur, 2 for the side effects.
But as long as it works on the Arthritis i will pretty much put up with most things.

Thistle
Hi Thistle...u r welcome girl. Something else that helps the nausea for me anyway is to sip on Sprite...it doesnt have caffiene and eating a few plain saltine crackers. Oh, forgot to mention too that some of the energy has come back after lowering the mtx down to 20mg...maybe one day I can lower further. I am hoping as the Enbrel works better that I might be able to. I have also read abt. someone else that was able to take the mtx in two doses and that helped. You might ask the Rheumy abt. that....Good Luck, Marcia

PS...any other questions, just let me know





All times are GMT -7. The time now is 05:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!